Suddenly the Man You Once Were is not the Man You Are Now
One Midlife Bachelor’s Experience …
<<< previous page ...................... next page >>>
Going BALD? The Impact of the Dermatologist
Since my college education is in computer science and finance, I know nothing about drug interactions or potential interactions. What I did know was - that roughly half way into my treatment for E.D. time-wise, the hair on my head was starting to noticeably thin. I was getting bald on the top, toward the back of my head. Now in my mind at the time, I thought to myself, "This is great - I’m losing my desire to have sex AND my hair." I was basically starting to think that my girlfriend would lose patience with me, and that I’d be too bald to attract a new good-looking girlfriend. In other words, DOOM. My life as I had known it would over – and I was going to watch it happen? No Sir! At about this time, I was going to a dermatologist to remove a mole on my hand - and I mentioned to her that I was concerned about my hair thinning. We first discussed minoxidil, and I told her that I would hate to have to apply something to my head every day – that I was more of a pill-popper, and would prefer to take something orally. She gave me a prescription for Propecia®, but told me that it can have certain sexual side effects - and that if I noticed any sustained sexual problems, to simply quit taking it.
Sexual side effects? I thought to myself, “Lady - it couldn't possibly get any worse sexually for me than it already is … so let me just grow some damn hair.” I did not tell her that I was being treated for E.D. with AndroGel®, but I should have. I think the reason I did not tell her was because she was a female doctor – and I just did not want to embarrass myself any more than necessary. I suppose she could have noticed this in my medical records – as the dermatologist and the urologist practiced medicine in the same local large clinic … but she didn’t mention it, and neither did I.
I started taking my daily doses of Propecia® … and within six months or so, I had some noticeable success with respect to hair growth, or maybe regrowth? My smoking hot Latina hairdresser, Stella, told me that my hair looked thicker overall, and that my bald spot on the back of my head was getting smaller. Other people told me something similar – but when hair compliments come to me from a smoking hot Latina like Stella, it really means something. Sure my libido had not really returned in full force, but that was pretty much business as usual to me at the time. Several more months went by – and I was pretty happy with the overall results I was getting from Propecia®. To give you an idea of the overall timeline here – I was now roughly one and a half years past the point where I had admitted that I had a problem with E.D. The urologist found the right dose of synthetic testosterone at roughly the one year mark … and roughly in that same timeframe is when I started taking daily doses of Propecia®. After the six months of taking Propecia®, I was also at six months of administering the topical AndroGel®, … so this puts me roughly 1.5 years into the effort of eliminating my problem with E.D. (and roughly six months previous to me writing this right now).
Clash of the Prescription Medications. I was still seeing the urologist every four months or so for the blood test, and hormone level evaluation. I mentioned to him on my visit that I had been taking Propecia® successfully for the past six months – and the next thing out of his mouth was that Propecia® interferes with the success of the Androgel®. I believe he said the Propecia® might actually counteract or neutralize the effect of the Androgel®. He said that I should stop taking Propecia® right away, unless hair growth was more important than curing my problem with my libido.
I was devastated at the revelation that I could not have both hair and a healthy libido. To tell you the truth, I’m still not OVER it. I made the decision that I needed the return of my libido more than I needed hair on my head – and so I stopped taking Propecia® that same week. I pondered what had just happened – I should have done my research on Propecia®, but I suppose I was just too enthused about swallowing a pill and growing hair. It was just too easy – too good to be true. [If something is too easy, there has got to be a catch, right?] I suppose I could have revisited the concept of using the topical minoxidil, but at this point I’d say that my level of enthusiasm for trying anything new for hair growth was at an all time low … due to the disappointment I experienced with the side effects of Propecia®. I resolved myself to thinking that baldness is coming, and I had just better get used to it. Of course, I could always go the hair transplant route – but thus far, I have resisted taking my vanity to that level. I won’t rule out hair transplants in the future though.
Next >>> The Psychiatrist's Input
Privacy | Terms of Service
© 2007 - 2017, midlifebachelor.com, All rights Reserved.